I had an ecapsulated acne cyst for 6 months and have had it injected with kenalog countless times. It now looks white almost like scar tissue in the middle. A surgeon I saw said it could be cortisone granules; Is this very likely? Or is it more likely scar tissue?. It doesn't hurt. It just started looking white during the last 3-4 weeks. The cyst is very walled off and I have scarring around it so maybe the cortisone isn't dissapating like normal? If so is there a way to get rid of the kenalog?
Kenalog Granules After Injecting Into Encapsulated Cyst?
Doctor Answers (1)
Cyst Excision Vs Kenalog Injection
Kenalog can be used to treat inflamed sebaceous cysts. Left untreated, these cysts will continue to grow over time. They do have a small risk of becoming secondarily infected requiring drainage. The white pigment you are seeing is likely kenalog in the cyst from repeated injections. The cyst will not go away permanently with kenalog injections. I would recommend excision to treat both problems definatively.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.